A forum to share information and experiences of cancer treatment, tips, queries, advice
Moderators: pennycsf, KarenVM87, Cathy Allen, PaddyFrog
- Site Admin
- Posts: 628
- Joined: Sun Jan 24, 2010 7:19 pm
One of our members has recently been put onto a new protocol - Cetuximab (trade name Erbitux) alternated fortnightly with Irinotecan (trade name Campto). A known side effect is skin problems for which she was prepared. Here is what she says:
I have bloomed with acne which, as you know, is one of the main side effects. It shows the treatment is effective as a clear complexion means it's not working. However, there is help at hand for the skin. The normal prescription is for Minocycline, an oral antibiotic which comes with its own raft of side effects. I find swallowing any antibiotic upsets my stomach (already completely out of kilter with the treatments - constipation for 2-3 days after the perfusion seems to be a pattern) so refused to take it. I am taking Rubozinc instead which is a mineral supplement. A combination of creams help combat the skin dryness: Bioderma Atoderm cream for the body, La Roche-Posay Toleriane Ultra for the face (there's an Avene one from the pharmacy also but I've thrown the tube away) and Erythrogel topical antibiotic twice daily on the spots themselves. They are all helping to diminish the severity of the rash, soothe the dry skin and reduce the itchiness.
Despite all this, it's a heck of a lot better than the chemo regime I was on before.